Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 151, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2017, 4:47 PM CDT for St. Clair County, Talladega County, Alabama. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 6, 2017, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:03 PM CDT | TSTM WND DMG | 3 Wnw Ironaton, AL | TREES DOWN NEAR INTERSECTION OF IRONATON RD AND STOCKDALE RD. TIME ESTIMATED FROM RADAR. |
| Jul 6, 5:27 PM CDT | TSTM WND DMG | 3 Se Anniston Regional, AL | TREES DOWN AT THE INTERSECTION OF MCINTOSH ROAD AND MARY DRIVE. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WUUS54 KBMX 062147
SVRBMX
ALC115-121-062245-
/O.NEW.KBMX.SV.W.0151.170706T2147Z-170706T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
447 PM CDT THU JUL 6 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Talladega County in east central Alabama...
Southeastern St. Clair County in Alabama...
* Until 545 PM CDT
* At 447 PM CDT, severe thunderstorms were located along a line
extending from Honda Manufacturing Of Alabama to near Logan Martin
Dam, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Munford,
Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
Municipal Airport, Grant Town, Alpine, Honda Manufacturing Of
Alabama, Coosa Island, Logan Martin Dam, Country Club Estates, Camp
Mac, Jackson Shoals and Ironaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 8582 3350 8585 3350 8590 3340 8592
3338 8598 3333 8598 3334 8637 3336 8634
3339 8638 3345 8638 3371 8622 3370 8614
3368 8613 3367 8605 3365 8603 3360 8602
3360 8600 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2147Z 264DEG 26KT 3362 8614 3337 8632
HAIL...0.75IN
WIND...60MPH
$$
87/GRANTHAM5 follow-up statements
605
WWUS54 KBMX 062155
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
455 PM CDT THU JUL 6 2017
ALC115-121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-St. Clair AL-
455 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL TALLADEGA AND SOUTH CENTRAL ST. CLAIR COUNTIES...
At 455 PM CDT, severe thunderstorms were located along a line
extending from near Honda Manufacturing Of Alabama to near Talladega
to near Logan Martin Dam, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Munford,
Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
Municipal Airport, Grant Town, Alpine, Honda Manufacturing Of
Alabama, Coosa Island, Logan Martin Dam, Country Club Estates, Camp
Mac, Jackson Shoals and Ironaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 8582 3350 8585 3350 8590 3346 8591
3345 8592 3340 8592 3338 8598 3333 8598
3334 8637 3336 8634 3339 8638 3345 8638
3355 8627 3366 8624 3367 8606 3365 8603
3360 8602 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2155Z 276DEG 31KT 3365 8610 3350 8612 3338 8631
HAIL...0.75IN
WIND...60MPH
$$
87/GRANTHAM077
WWUS54 KBMX 062202
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
502 PM CDT THU JUL 6 2017
ALC115-062212-
/O.CAN.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
St. Clair AL-
502 PM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3334 8598 3333 8616 3334 8637 3336 8634
3337 8636 3353 8619 3367 8613 3367 8606
3365 8603 3360 8602 3359 8599 3358 8580
3354 8580 3352 8582 3350 8585 3350 8590
3346 8591 3345 8592 3340 8592 3338 8598
TIME...MOT...LOC 2202Z 264DEG 26KT 3365 8605 3350 8607 3338 8626
$$
ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
502 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL TALLADEGA COUNTY...
At 502 PM CDT, severe thunderstorms were located along a line
extending from near Talladega Municipal Airport to near Talladega
Superspeedway to near Alpine, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Talladega, Lincoln, Munford, Waldo, Grant Town, Alpine,
Talladega Superspeedway, Honda Manufacturing Of Alabama, Talladega
Municipal Airport, Eastaboga, Camp Mac, Jackson Shoals, Ironaton,
Jenifer and Howells Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 8598 3333 8616 3334 8637 3336 8634
3337 8636 3353 8619 3367 8613 3367 8606
3365 8603 3360 8602 3359 8599 3358 8580
3354 8580 3352 8582 3350 8585 3350 8590
3346 8591 3345 8592 3340 8592 3338 8598
TIME...MOT...LOC 2202Z 264DEG 26KT 3365 8605 3350 8607 3338 8626
HAIL...0.75IN
WIND...60MPH
$$
87/GRANTHAM123
WWUS54 KBMX 062213
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
513 PM CDT THU JUL 6 2017
ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
513 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...
At 513 PM CDT, severe thunderstorms were located along a line
extending from Bynum to near Munford to Winterboro, moving east at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Talladega, Munford, Waldo, Grant Town, Alpine, Talladega
Municipal Airport, Camp Mac, Ironaton, Jenifer and Eastaboga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 8627 3347 8609 3365 8604 3365 8603
3360 8602 3359 8599 3358 8580 3354 8580
3352 8582 3350 8585 3350 8590 3346 8591
3345 8592 3340 8592 3338 8598 3334 8598
3333 8616
TIME...MOT...LOC 2213Z 271DEG 26KT 3361 8597 3346 8599 3334 8618
HAIL...0.75IN
WIND...60MPH
$$
87/GRANTHAM799
WWUS54 KBMX 062219
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
519 PM CDT THU JUL 6 2017
ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
519 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...
At 519 PM CDT, severe thunderstorms were located along a line
extending from Bynum to near Grant Town to Waldo, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Munford, Waldo, Grant Town, Camp Mac, Ironaton and Jenifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3333 8609 3348 8599 3359 8599 3358 8580
3354 8580 3352 8582 3350 8585 3350 8590
3346 8591 3345 8592 3340 8592 3338 8598
3334 8598
TIME...MOT...LOC 2219Z 258DEG 28KT 3361 8593 3350 8593 3338 8600
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM150
WWUS54 KBMX 062232
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
532 PM CDT THU JUL 6 2017
ALC121-062245-
/O.CON.KBMX.SV.W.0151.000000T0000Z-170706T2245Z/
Talladega AL-
532 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN TALLADEGA COUNTY...
At 532 PM CDT, a severe thunderstorm was located over Oxford, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8589 3359 8592 3358 8580 3354 8580
3352 8582 3350 8585
TIME...MOT...LOC 2232Z 255DEG 26KT 3356 8582
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:51 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 6, 3:51 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 351 PM CDT Thu Jul 6 2017 .SHORT TERM... Through Tonight. Seeing another round of showers and storms this afternoon ahead of the approaching upper level trough. Although coverage has been less today than previous days, the potential for strong to severe storms remains. This activity will diminish with sunset this evening, but as the trough axis moves into the Tennessee Valley overnight, isolated to scattered activity will be possible across the north, especially after midnight. 14 .LONG TERM... Friday through Thursday. The main trough axis pushes through Central AL on Friday and the weak frontal boundary stalls over the South-Central portions of the state. Even though the the boundary is fairly weak, expect enough lift during peak heating to drive afternoon thunderstorms. For now, coverage could be more scattered, so have 40-50% PoPs in the forecast each afternoon. As we have seen the past few days, any of these scattered storms can develop a fairly intense core and generate gusty winds 35-45 mph. While this is below severe limits, similar winds have been causing downed trees due to the saturated grounds. For now, have left our mention of any severe in the HWO for Friday, but will need to re-evaluate any microburst potential once we see how the convection pans out for today. Another embedded wave moves southward through the larger-scale trough over the Ohio River Valley on Saturday. This will push another weak frontal boundary into Central AL, leading to enhanced lift during the afternoon hours. Therefore, have included 40 PoPs area-wide. By Sunday, the best chances of rain/storms will be confined to the southern half of Central AL as the stalled boundary remains in Southern AL. The troughing over the Northeastern US begins to flatten and push northward Tuesday into Wednesday, giving way to low-level ridging over the Southeastern US. Expect typical diurnal temp and precipitation trends Wednesday and Thursday with highs near 90 and scattered afternoon thunderstorms. 25/Owen && .AVIATION... 18Z TAF Discussion. Scattered showers and storms will continue to develop this afternoon, with the main focus across northern terminals, as near and north of the I-20 corridor remains the best area for development. Based on current radar trends and near term guidance, have adjusted prevailing and tempo wording through early evening. Regarding fog and low cloud potential overnight, went with a persistence forecast given very little change in setup. Will leave out any reductions in vis and cig for now. 14 && .FIRE WEATHER... Isolated to scattered showers and storms will be possible across the northern two thirds Central Alabama through tonight. Somewhat better rain chances will move in Friday for the south as an upper level disturbance slides through. There are no fire weather concerns due to summertime humidity. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 87 71 88 69 / 40 40 20 40 30 Anniston 72 87 72 88 70 / 40 50 20 40 30 Birmingham 74 88 74 89 72 / 40 50 20 40 30 Tuscaloosa 74 88 73 90 72 / 40 50 20 40 30 Calera 74 87 73 89 72 / 30 50 20 40 30 Auburn 73 87 72 88 72 / 20 50 20 40 40 Montgomery 75 90 75 91 74 / 20 50 20 40 40 Troy 73 88 72 89 71 / 20 50 20 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 6, 4:12 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 412 AM CDT Thu Jul 6 2017 ALZ011>015-017>050-071215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 412 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Isolated thunderstorms across the northern half of Central Alabama may result in straight line wind damage with up to 60 mph this afternoon. Areas that may see the activity will be along and north of a Tuscaloosa, to Calera, to Wedowee Line. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon.
In the hours before
Special weather statement, Jul 6, 3:23 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
323 PM CDT THU JUL 6 2017
ALZ024-025-034-062115-
Bibb AL-Jefferson AL-Shelby AL-
323 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN
BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 415 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alabama Adventure to Tannehill Ironworks State
Park to near Coaling. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hoover, Alabaster, Bessemer, Pelham, Helena, Calera, Chelsea,
Montevallo, Indian Springs Village, Vance, Woodstock, West Blocton,
Regions Park Or Hoover Met, American Village, Oak Mountain State
Park, Maylene, Oak Mountain Amphitheater, Riverchase, Patton Creek
and Ross Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3313 8728 3313 8720 3319 8720 3323 8715
3324 8712 3322 8712 3322 8710 3325 8707
3328 8707 3328 8709 3329 8709 3329 8712
3340 8700 3338 8657 3322 8671 3307 8692
3308 8731 3309 8731
TIME...MOT...LOC 2023Z 274DEG 24KT 3338 8699 3325 8710 3314 8738
87/GRANTHAMSpecial weather statement, Jul 6, 3:28 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
328 PM CDT THU JUL 6 2017
ALZ018-019-026-062115-
Calhoun AL-Etowah AL-St. Clair AL-
328 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN...SOUTHEASTERN
ETOWAH AND NORTHEASTERN ST. CLAIR COUNTIES UNTIL 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gadsden to near Riverside. Movement was east at
25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gadsden, Anniston, Jacksonville, Rainbow City, Hokes Bluff, Fort
McClellan, Saks, Attalla, Glencoe, Weaver, Ragland, Ohatchee,
Alexandria, Jacksonville State University, Gadsden Mall, Blue
Mountain, Southside, Gadsden Steam Plant, Cobb City and Sulphur
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8574 3397 8574 3396 8565 3369 8580
3369 8617 3370 8619 3369 8621 3369 8626
3402 8609 3405 8577
TIME...MOT...LOC 2028Z 265DEG 22KT 3402 8603 3364 8624
87/GRANTHAMSpecial weather statement, Jul 6, 4:09 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
409 PM CDT THU JUL 6 2017
ALZ025-026-062145-
Shelby AL-St. Clair AL-
409 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greystone, or near Leeds, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Birmingham, Hoover, Pell City, Leeds, Moody, Vincent, Vandiver, Coosa
Island, Lake Purdy, Greystone, Meadowbrook, Sterrett, Camp Winnataska
and Shoal Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3354 8628 3349 8629 3341 8634 3339 8638
3338 8638 3342 8670 3347 8667 3347 8661
3351 8657 3352 8654 3352 8652 3355 8652
3355 8654 3357 8655 3357 8650
TIME...MOT...LOC 2109Z 280DEG 18KT 3346 8661
87/GRANTHAMSpecial weather statement, Jul 6, 4:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT THU JUL 6 2017
ALZ026-027-062230-
Talladega AL-St. Clair AL-
429 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 530 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pell City to near Vincent. Movement was
east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Riverside, Vincent, Ragland,
Munford, Waldo, Alpine Bay Resort, Talladega Superspeedway, Talladega
Municipal Airport, Grant Town, Honda Manufacturing Of Alabama, Coosa
Island, Logan Martin Dam, Country Club Estates, Camp Mac, Jackson
Shoals and Ironaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 8582 3350 8585 3350 8590 3340 8592
3338 8594 3338 8598 3336 8598 3337 8635
3339 8638 3366 8635 3372 8612 3370 8614
3368 8614 3367 8605 3365 8603 3360 8602
3360 8600 3359 8599 3358 8580 3354 8580
TIME...MOT...LOC 2128Z 264DEG 31KT 3361 8633 3342 8639
87/GRANTHAMSpecial weather statement, Jul 6, 4:32 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Birmingham AL 432 PM CDT THU JUL 6 2017 ALZ013-015-062215- Fayette AL-Walker AL- 432 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER AND NORTHEASTERN FAYETTE COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Berry, or 9 miles south of Carbon Hill, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jasper, Cordova, Berry, Parrish, Oakman, Gorgas, Lynns Park, Goodsprings, Barney, West Corona, Cedrum Area, Holly Grove, Corona, Townley and Boldo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3370 8767 3385 8761 3387 8714 3365 8715 TIME...MOT...LOC 2132Z 273DEG 27KT 3376 8754 87/GRANTHAM
Special weather statement, Jul 6, 4:37 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
437 PM CDT THU JUL 6 2017
ALZ012-013-062230-
Fayette AL-Lamar AL-
437 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAYETTE AND SOUTHERN
LAMAR COUNTIES UNTIL 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff to near Steens. Movement was east at
20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Winfield, Fayette, Vernon, Millport, Glen Allen, Kennedy, Belk,
Ashcraft Corner, Blooming Grove, Bluff, Cody, Wayside, Richard Arthur
Field, Bevill State College Fayette, Hubbertville, Fowlers
Crossroads, Star, Hightogy and Melborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 8826 3388 8803 3388 8764 3387 8763
3387 8759 3352 8785 3352 8799 3353 8828
TIME...MOT...LOC 2137Z 273DEG 17KT 3389 8794 3352 8827
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:15 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jul 6, 2:18 PM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | BMX | St. Clair | 42 min |
| Jul 6, 2:49 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jul 6, 3:21 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Jul 6, 3:23 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| Jul 6, 3:28 PM CDT | Special Weather Statement | BMX | Calhoun | 47 min |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 47 min |
| Jul 6, 4:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| Jul 6, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 36 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | BMX | Talladega | 61 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Jul 6, 4:37 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 53 min |
| Jul 6, 5:11 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
| Jul 6, 5:11 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 49 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne | 38 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 43 min |
| Jul 6, 5:50 PM CDT | Special Weather Statement | BMX | Cleburne | 40 min |
| Jul 6, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.